MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR +4 NEUT 36IDX60OD; HIP ACETABULAR INSERT/LINER

DEPUY ORTHOPAEDICS INC US PINN MAR +4 NEUT 36IDX60OD; HIP ACETABULAR INSERT/LINER
Catalog Number 121936460
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 11/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Description of the adverse event surgical site dislocation - initial.Update received 12/6/2016.Clinical report was received stating that the patient has had a posterior dislocation.The dislocation was treated with closed reduction.Complaint was updated on 12/15/2016.Update rec'd 01/31/2017 - the patient's medical records were received.Medical records were reviewed for mdr reportability.There is no new information that would change the existing mdr decision.The complaint was updated on: 02/08/2017.Update 01may2017- clinical der received that the patient was revised to address dislocation of right hip.This complaint was created on 29jun2017.Update 5-1-2017: revision of right total hip on (b)(6)2017 for dislocation.Depuy head and liner were revised.Head and liner are now reportable.Updated 7-5-2017.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-000101629 investigation summary
=
> no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot
=
> null device history batch
=
> null device history review
=
> null if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Complaint description: description of the adverse event surgical site dislocation - initial **update received 12/6/16.Clinical report was received stating that the patient has had a posterior dislocation.The dislocation was treated with closed reduction.*complaint was updated on 12/15/16 update rec'd 01/31/2017 - the patient's medical records were received.Medical records were reviewed for mdr reportability.There is no new information that would change the existing mdr decision.The complaint was updated on: 02/08/2017 update 01may2017- clinical der received that the patient was revised to address dislocation of right hip.This complaint was created on (b)(6) 2017.Update 5-1-2017: revision of right total hip on (b)(6) 2017 for dislocation.Depuy head and liner were revised.Head and liner are now reportable.Updated 7-5-2017./ | investigation method: - without the physical complaint sample(s) associated with this report, it was not possible to determine if the device(s) failed to meet specification(s) at the time it was released for distribution.- the device(s) associated with this event were used in the treatment of the patient as prescribed by the presiding surgeon.- from the event information received, it was not possible to determine the relationship of the device to the reported event.Examination of the reported devices was not possible as they were not returned.A search of the complaints databases finds no other reports against the product and lot code combinations since their release to distribution.The investigation can draw no conclusion with the information provided.Based on the inability to find any other reported incidents against the provided product and lot code combinations, it is not unreasonable to conclude that there are no anomalies with regard to manufacturing, inspection or sterilization contained in the device history records that would contribute to the reported event.----------- no implant fracture or disassociation noted.In the 11/17/2016 view, the right hip construct is dislocated.In the (b)(6) 2016 and (b)(6) 2016 views the acetabular cup appears more vertical than would be recommended by the surgical technique.No changes to previous investigation / | investigation summary: description of the adverse event surgical site dislocation - initial **update received 12/6/16.Clinical report was received stating that the patient has had a posterior dislocation.The dislocation was treated with closed reduction.*complaint was updated on 12/15/16 examination of the reported devices was not possible as they were not returned.A search of the complaints databases finds no other reports against the product and lot code combinations since their release to distribution.The investigation can draw no conclusion with the information provided.Based on the inability to determine root cause, the need for corrective action has not been indicated.------- update rec'd 01/31/2017 - the patient's medical records were received.Medical records were reviewed for mdr reportability.There is no new information that would change the existing mdr decision.The complaint was updated on: 02/08/2017 examination of the reported devices was not possible as they were not returned.A search of the complaints databases finds no other related reports against the product and lot code combinations since their release to distribution.X-rays were reviewed and confirm the reported dislocation.Acetabular placement seems to be more vertical than what would be considered optimal per the surgical technique.The investigation can draw no conclusion with the information provided.Based on the inability to determine root cause, the need for corrective action has not been indicated.

Brand Name
PINN MAR +4 NEUT 36IDX60OD
Common Device Name
HIP ACETABULAR INSERT/LINER
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key6700204
Report Number1818910-2017-20843
Device Sequence Number11278959
Product Code LPH
UDI-Device Identifier10603295014744
UDI-Public10603295014744
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K010171
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number121936460
Device Lot NumberX82M81
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/01/2017
Supplement Date Received by Manufacturer07/18/2018
Initial Report FDA Received Date07/11/2017
Supplement Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight90